Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 6, 2005, 8:20 PM CDT for Acadia Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 6, 2005, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 070122 FFWLCH LAC001-070415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 820 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 1115 PM CDT * AT 817 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING FROM A THUNDERSTORM OVER CROWLEY. RAINFALL OF 3 TO 5 INCHES HAS BEEN REPORTED OVER SOUTHWEST ACADIA PARISH WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3026 9258 3012 9250 3026 9220 3043 9229 $$
2 follow-up statements
000
WGUS74 KLCH 070221
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
908 PM CDT MON JUN 6 2005
LAC001-070415-
ACADIA LA-
908 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 PM CDT FOR ACADIA
PARISH...
AT 905 PM CDT...THE MAYOR OF CROWLEY HAS REPORTED SIGNIFICANT
FLOODING AROUND THE CITY. STORMS WILL CONTINUE TO PRODUCE ADDITIONAL
RAINS IN THE WARNED LOCATION.
DUE TO FLOODING...THE MAYOR OF CROWLEY HAS ASKED PERSONS TO PLEASE
REFRAIN FROM DRIVING AROUND THE CITY...UNTIL WATER LEVELS DROP. SHE
HAS REPORTED THAT THIS IS CREATING ADDITIONAL FLOODING PROBLEMS...
AND CREATING A HAZARDOUS SITUATION FOR EMERGENCY PERSONNEL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAYNE...IOTA
AND CROWLEY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3048 9259 3039 9259 3036 9261 3024 9261
3021 9257 3014 9260 3011 9261 3013 9255
3007 9240 3020 9225 3048 9225
$$
KENT KUYPER/ SAM SHAMBURGER000
WGUS74 KLCH 070302
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT MON JUN 6 2005
LAC001-070415-
ACADIA LA-
955 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 PM CDT FOR ACADIA
PARISH...
AT 955 PM CDT...THE MAYOR OF ESTHERWOOD HAS REPORTED SIGNIFICANT
FLOODING AROUND THE CITY. STORMS WILL CONTINUE TO PRODUCE ADDITIONAL
RAINS IN THE WARNED PARISH OVER THE NEXT HOUR.
DUE TO FLOODING...THE MAYORS OF ESTWERWOOD AND CROWLEY HAVE ASKED
PERSONS TO PLEASE REFRAIN FROM DRIVING AROUND THE CITY...UNTIL WATER
LEVELS DROP. THIS IS CREATING ADDITIONAL FLOODING PROBLEMS... AND A
HAZARDOUS SITUATION FOR EMERGENCY PERSONNEL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ESTHERWOOD...CROWLEY AND IOTA. ADDITIONAL RAINFALL AMOUNTS OF ONE
WILL BE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
LAT...LON 3048 9259 3039 9259 3036 9261 3024 9261
3021 9257 3014 9260 3011 9261 3013 9255
3007 9240 3020 9225 3048 9225
$$
K. KUYPER/ S. SHAMBURGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:53 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 6, 2:53 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 253 PM CDT MON JUN 6 2005 .DISCUSSION...SEABREEZE ACTIVITY GOT STARTED EARLY THIS MORNING IN RESPONSE TO VERY MOIST UNSTABLE ATMOSPHERE. TSTM ACTIVITY HAS PUSHED NWD AND NOW GENERALLY IS ORIENTED FROM INTERIOR SE TX INTO SCNTRL LA WITH SOME SCT ACTIVITY STILL OVER ACADIANA AS WELL. NO SEVERE WX EXPECTED WITH THESE TSTMS...HOWEVER THEY WILL BE CAPABLE OF PRODUCING SOME VERY HEAVY RAINFALL AND FREQUENT LIGHTNING FOR THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD DIE DOWN THIS EVENING WITH LOSS OF DAYTIME HEATING. OVERNIGHT...NOT REALLY LOOKING FOR TOO MUCH THOUGH THERE COULD BE SOME ACTIVITY ALONG THE COAST LATE TONIGHT AND INTO THE EARLY MORNING. TOMORROW LOOKS TO BE ABOUT THE SAME TODAY WITH JUST A BIT MORE AREAL COVERAGE EXPECTED. TROPICAL MOISTURE WILL REMAIN IN PLACE AND A WEAK SHORTWAVE MOVING UP FROM S TX WILL HELP INITIATE MORE ACTIVITY ALONG WITH THE SEABREEZE ACTIVITY. AGAIN COULD SEE SOME LOCALLY HEAVY RAINFALL AS THE STORMS ARE EXPECTED TO BE SLOW MOVING. BY WEDNESDAY...DEEPEST MOISTURE STARTS TO MOVE ON THE EAST BUT SHOULD BE ENOUGH RESIDUAL MOISTURE OVER ERN ZONES TO SEE A DECENT CHANCE OF TSTMS WITH DECREASING CHANCES TO THE WEST OVER SE TX. WILL ALSO GO RATHER LOWISH ON POPS THURSDAY AND FRIDAY AS WELL DUE TO DRIER ATMOSPHERE AND NO DISTURBANCES SEEN HEADED THIS WAY. DEEP TROPICAL MOISTURE STARTS TO RETURN FOR THE WEEKEND SO CHANCE OF POPS WILL BE ON THE INCREASE...BUT WILL NOT HIT TOO HARD JUST YET. && .AVIATION...SEABREEZE HAS MOVED THRU KBPT AND KLCH SO TSTMS NOT EXPECTED THIS EVENING OR OVERNIGHT. TSTMS STILL A GOOD BET ACROSS KLFT AND KAEX THIS EVENING. LOOK FOR A REPEAT TOMORROW WITH SEABREEZE TSTM ACTIVITY DEVELOPING MID-MORNING AND MOVING INLAND THRU THE AFTERNOON. && .MARINE...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE COASTAL WATERS PRODUCING A SOUTHERLY FLOW OVER THE COASTAL WATERS WITH SLIGHTLY HIGHER WIND SPEEDS AND SEAS LATE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 89 76 87 / 20 50 20 40 KBPT 75 89 75 91 / 20 50 20 40 KAEX 72 91 72 90 / 20 50 20 50 KLFT 73 89 73 90 / 20 50 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT MON JUN 6 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT RICH GULF MOISTURE AND DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON HOURS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW OF THE STORMS. HOWEVER...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY. RAIN CHANCES WILL DECREASE TO THE ISOLATED RANGE ON THURSDAY INTO THE WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. RUA
In the hours before
Local storm report, Jun 6, 4:20 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
06/06/2005 VERNON LA LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN IN THE CITY OF LEESVILLE.
REPORTED BY VERNON PARISH SHERIFF OFFICE.
&&
SHAMBURGERLocal storm report, Jun 6, 5:23 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG UNION HILL 30.99N 92.73W
06/06/2005 RAPIDES LA PUBLIC
TREE DOWN ACROSS PORTION OF HIGHWAY 112 NEAR UNION HILL.
REPORTED VIA RAPIDES PARISH 911 CENTER.
0415 PM TSTM WND DMG 4 NNW GLENMORA 31.03N 92.61W
06/06/2005 RAPIDES LA PUBLIC
TREE DOWN ON BOY SCOUT ROAD AT GUILLORY LOOP. REPORTED
VIA RAPIDES PARISH 911 CENTER.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:41 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.